Please use this identifier to cite or link to this item:
Title: Optimal insurance under rank-dependent utility and incentive compatibility
Authors: Xu, ZQ 
Zhou, XY
Zhuang, SC
Keywords: Incentive compatibility
Indemnity function
Moral hazard
Optimal insurance design
Probability weighting function
Quantile formulation
Rank-dependent utility theory
Retention function
Issue Date: 2019
Publisher: Wiley-Blackwell
Source: Mathematical finance, 2019, v. 29, no. 2, p.659-692 How to cite?
Journal: Mathematical finance 
Abstract: Bernard, He, Yan, and Zhou (Mathematical Finance, 25(1), 154–186) studied an optimal insurance design problem where an individual's preference is of the rank-dependent utility (RDU) type, and show that in general an optimal contract covers both large and small losses. However, their results suffer from the unrealistic assumption that the random loss has no atom, as well as a problem of moral hazard that provides incentives for the insured to falsely report the actual loss. This paper addresses these setbacks by removing the nonatomic assumption, and by exogenously imposing the “incentive compatibility” constraint that both indemnity function and insured's retention function are increasing with respect to the loss. We characterize the optimal solutions via calculus of variations, and then apply the result to obtain explicitly expressed contracts for problems with Yaari's dual criterion and general RDU. Finally, we use numerical examples to compare the results between ours and Bernard et al.
ISSN: 0960-1627
DOI: 10.1111/mafi.12185
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

Citations as of Aug 21, 2019

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.